Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Nonsolvable finite groups all of whose local subgroups are solvable


Author: John G. Thompson
Journal: Bull. Amer. Math. Soc. 74 (1968), 383-437
DOI: https://doi.org/10.1090/S0002-9904-1968-11953-6
MathSciNet review: 0230809
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. J. Alperin, Centralizers of abelian normal subgroups of p-groups, J. Algebra (2) 1(1964), 110-113. MR 167528
  • 2. J. Alperin, Sylow intersections and fusion, J. Algebra 6 (1967), 222-241. MR 215913
  • 3. J. Alperin and D. Gorenstein, Transfer and fusion infinite groups, J. Algebra 6 (1967), 242-255. MR 215914
  • 4. E. Artin, The orders of the classical simple groups, Comm. Pure. Appl. Math. 8 (1955), 455-472. MR 73601
  • 5. N. Blackburn, Generalizations of certain elementary theorems on p-groups, Proc. London Math. Soc. (3) 11 (1961), 1-22. MR 122876
  • 6. N. Blackburn, On prime-power groups with 2 generators, Proc. Cambridge Philos. Soc. (54) 3 (1958), 327-337. MR 102557
  • 7. R. Brauer, On the structure of groups of finite order, Proc. Internat. Congress Math., vol. I, 1954, Noordhoff, Groningen and North-Holland, Amsterdam, 1957, pp. 209-217. MR 95203
  • 8. R. Brauer, On finite Desarguesian planes. I, II, Math. Z. 90 (1965), 117-123 and 91(1966), 124-151. MR 193152
  • 9. R. Brauer, Some applications of the theory of blocks of characters of finite groups. II, J. Algebra (1) 4(1964), 307-334. MR 174636
  • 10. R. Brauer and M. Suzuki, On finite groups of even order whose 2-Sylow subgroup is a quaternion group, Proc. Nat. Acad. Sci. U.S.A. (12) 45 1757-1759. MR 109846
  • 11. R. Brauer and P. Fong, A characterization of the Mathieu group M12, Trans. Amer. Math. Soc. 122(1966), 18-47. MR 207817
  • 12. L. E. Dickson, Linear groups, Dover, New York, 1958. MR 104735
  • 13. W. Feit, A characterization of the simple groupsSL(2, 2), Amer. J. Math. (2) 82(1960), 281-300. MR 113954
  • 14. P. Fong, Some Sylow subgroups of order 32 and a characterization of U(3, 3), J. Algebra 6(1967), 65-76. MR 206091
  • 15. G. Frobenius and I. Schur, Ueber die reelen Darstellungen der endlichen Gruppen, Berliner Sitz. (1906), 186-208.
  • 16. G. Glauberman, Central elements of core-free groups, J. Algebra 4(1966), 403-420. MR 202822
  • 17. G. Glauberman, A characteristic subgroup of a p-stable group, Canad. J. Math. (to appear). MR 230807
  • 18. G. Glauberman, A characterization of Suzuki groups, Illinois J. Math. (to appear). MR 332969
  • 19. D. Gorenstein and J. Walter, The characterization of finite groups with dihedral Sylow 2-groups, J. Algebra (2) (1965), 85-151, 218-270, 354-393.
  • 20. D. Gorenstein and J. Walter, On the maximal subgroups of finite simple groups, J. Algebra (2) 1(1964), 168-213. MR 172917
  • 21. M. Hall, Jr., The theory of groups, Macmillan, New York, 1959. MR 103215
  • 22. P. Hall, A characteristic property of soluble groups, J. London Math. Soc. 12(1937), 198-200.
  • 23. P. Hall, Theorems like Sylow's, Proc. London Math. Soc. (3), 6(1956), 286-304. MR 77533
  • 24. P. Hall, Lecture Notes (unpublished).
  • 25. P. Hall, On a theorem of Frobenius, Proc. London Math. Soc. 40(1935), 468-501.
  • 26. P. Hall and G. Higman, The p-length of a p-soluble group and reduction theorems for Burnside's problem, Proc. London Math. Soc. (3) 7(1956), 1-42. MR 72872
  • 27. G. Higman, Suzuki 2-groups, Illinois J. Math. 7(1963), 79-95. MR 143815
  • 28. N. Ito, On a theorem of H. F. Blichfeldt, Nagoya Math. J. 5(1954), 75-77. MR 53934
  • 29. B. H. Neumann, Groups with automorphisms that leave only the neutral element fixed, Archiv. Math. 7 (1956), 1-5. MR 74413
  • 30. R. Ree, A family of simple groups associated with the simple Lie algebra of type (G2), Amer. J. Math. 83(1961), 432-462. MR 138680
  • 31. J. Rust, On a conjecture of Frobenius, Ph.D. Thesis, University of Chicago, 1966.
  • 32. I. Schur, Zur Theorie der vertauschbaren Matrizen, J. Reine Angew. Math. 130 (1905), 66-76.
  • 33. C. Sims, Graphs and finite permutation groups, (to appear). MR 204509
  • 34. R. Steinberg, Generators for simple groups, Canad. J. Math. 14 (1962), 277-283. MR 143801
  • 35. M. Suzuki, Finite groups with nilpotent centralizers, Trans. Amer. Math. Soc. 99(1961), 425-470. MR 131459
  • 36. M. Suzuki, Finite groups of even order whose Sylow 2-subgroups are independent, Ann. of Math (80) 1 (1964), 56-77. MR 162841
  • 37. M. Suzuki, On a class of doubly transitive groups, Ann. of Math. (2) 75(1962), 105-145. MR 136646
  • 38. M. Suzuki, Characterizations of linear groups. III, Nagoya Math. J. 21 (1962), 159-183. MR 142665
  • 39. M. Suzuki, Finite groups in which the centralizer of any element of order 2 is 2-closed, Ann. of Math. (2) 82 (1965), 191-212. MR 183773
  • 40. J. Tits, Theorie des groupes--theoreme de Bruhat et sous-groupes paraboliques, C. R. Acad. Sci. Paris 254 (1962), 2910-2912. MR 138706
  • 41. J. Thompson, Fixed points of p-groups acting on p-groups, Math. Z. 86 (1964), 12-13. MR 168653
  • 42. J. Thompson, Normal p-complements for finite groups, J. Algebra (1) 1 (1964), 43-46. MR 167521
  • 43. J. Thompson, Factorizations of p-solvable groups, Pacific J. Math. (16) 2 (1966), 371-372. MR 188296
  • 44. H. Wielandt, Beziehungen zwischen den Fixpunktzahlen von Automorphismengruppen einer endlicher Gruppe, Math. Z. 73 (1960), 146-158. MR 117286
  • 45. W. Wong, On finite groups whose 2-Sylow subgroups have cyclic subgroups of index 2, J. Austral. Math. Soc. 4 (1964), 90-112. MR 160816
  • 46. R. Zemlin, On a conjecture arising from a theorem of Frobenius, Ph.D. Thesis, Ohio State University, 1954 (unpublished).


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1968-11953-6

American Mathematical Society